Doing the Cleanse… While Antibiotics?

Home The Candida Forum Candida Questions Doing the Cleanse… While Antibiotics?

This topic contains 4 replies, has 3 voices, and was last updated by  Steadam2011 7 years, 9 months ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #64431

    skapwds
    Member
    Topics: 3
    Replies: 5

    Hi all,

    I have been absent from the forum because I had to visit the ER Tuesday. Suddenly, I started to have major abdominal cramps and bleeding from my large intestine. They diagnosed me with colitis and gave me two different antibiotics, a ten day course. This is the last thing I needed, but I have never had colitis before so I was not familiar with it.

    I think this may be the result of too much Pau d’Arco and psyllium husk, not powder. I know Pau d’Arco is known to thin the blood. The husk may have torn my intestine and it was unable to clot, also resulting in a very irregular-looking stool.

    I am currently only taking one of my probiotics in a lesser dose three hours after and before my antibiotics. I have relapsed on the diet for something sweet two or three times but am continuing it for about two weeks after I finish the antibiotics (so three weeks, thereabouts). I have resumed taking the Candida Clear in a lesser amount.

    In addition, my mouth has started to become inflamed again. Still swishing with coconut oil and putting it around my mouth.

    Any advice? Is colitis die-off to the extreme? Have never had intestinal issues. I cannot wait to be done with the antibiotics! I’m sick of them!

    #64433

    Able900
    Spectator
    Topics: 92
    Replies: 4811

    Hello, Skapwds.

    That sounds about as bad as any experience I’ve read on the forum, having to go to the ER for that reason. I don’t doubt that the cause of the initial bleeding was the psyllium husk, and extended use of Pau d’Arco could have kept it going. Psyllium husks aren’t a good choice for fiber as it’s really too hard and sharp to be passing through the intestines.

    I don’t normally like to recommend Pau d’arco because I consider it somewhat unsafe under certain circumstances. Being a natural blood thinner, Pau d’arco can affect the blood’s ability to clot, and therefore could definitely interfere with any blood-thinning drugs including aspirin. Taking more than the normal dosage or for extended periods it can cause this and lead to uncontrolled bleeding as well as vomiting. It also has high iron content, so it needs to be avoided by people with hemochromotosis, which sometimes people aren’t even aware of.

    You asked if colitis was die-off to the extreme, no it’s not, die-off doesn’t do that. The problem you had was no doubt the result of psyllium husk and the Pau d’Arco.

    As far as taking antibiotics are concerned, I’m curious about why you’re only taking one probiotic in a lesser dosage while on the antibiotics. You also wrote that you were taking the probiotic three hours after and before the antibiotics, if possible, I would spread this further apart.

    In addition, if you’re taking a ten-day course of the antibiotics, I would suggest you stay on the diet longer than just two weeks following the antibiotics. As you’ve noticed, the Candida is already multiplying because of the antibiotic (increased inflammation in the mouth), and probably will continue to do so for a while after you’ve completed the ten-day course.

    Able

    #64434

    skapwds
    Member
    Topics: 3
    Replies: 5

    Thank you very much, Able. Do you recommend psyllium husk powder for a fibre source, or something else besides veggies?

    I have currently changed my dosage of the Candida Clear to the recommended amount. I tried to find a candida supplement without Pau d’Arco but I could not.

    I will take my probiotics further away from my antibiotics. I know antibiotics wipe out probiotics… wouldn’t taking a higher dosage be fruitless, considering they’re dying anyway? My plan was to finish the course of antibiotics and resume my normal (high) doses of probiotics.

    Staying on the diet for more than a couple of weeks after I finish the antibiotics is feasible. I will definitely do that. If it helps my mouth, then it’s worth a shot. Currently the inflammation is only on one section of my face and I hope it doesn’t worsen.

    #64435

    Able900
    Spectator
    Topics: 92
    Replies: 4811

    Concerning whether or not taking a probiotic supplement during a course of antibiotics would beneficial: A study was done in 2009 (as far as I recall) on the result of administering antibiotics and probiotics during the same period of time. Volunteers in different groups were given either both antibiotics and probiotics or only the antibiotic to test for effects on the intestinal micro-flora as well as yeast in the intestines throughout a seven day course of a strong antibiotic.

    The results showed that the number of yeast did increase in both groups, however, in the group that was given the probiotics there was less of an increase in yeast. In addition, at the end of the seven day period the number of beneficial bacteria in the intestines of this group was much higher than the group that was not given the probiotic. Even better, the time that it took for their intestinal flora to return to the original starting point was tested in both groups, and the group given the probiotics took a much shorter period of time to return to the original point. This is why it’s beneficial to take the probiotics in at least the same amount as before, which brings me to ask what the count of your probiotic is and how many strains does it contain?

    As far as psyllium is concerned, I would recommend flaxseed before the psyllium if for no other reason than safety. Also, Heather’s Tummy Fiber – Organic Acacia is a good fiber source, and it’s a proven prebiotic (a prebiotic is any food source for the beneficial bacteria in your system).

    Concerning the Candida Clear, I looked at two types, the single capsules and the combination of two capsules, one containing enzymes. To be honest I wouldn’t waste my money on either product for several reasons. For example, in the single capsule dosage the oregano oil should be liquid and not capsules. The Caprylic acid amount isn’t near enough, and neither is the biotin amount. A decent dosage of Caprylic acid in treating Candida should be around 3600 mg per day in divided doses taken with meals, and you would be better off buying pure organic coconut oil as a Caprylic acid source. The biotin dosage should be closer to 6 mg instead of 2. Magnesium is also in the capsules, and you shouldn’t take magnesium without calcium as they depend on each other.

    As far as the combined capsules are concerned, they’re even worse. This form contains cellulase and hemicellulase enzymes, both of which break down certain enzymes in vegetables. Do you know what the by-product is when vegetable enzymes are broken down and combined with cellulase and hemicellulase enzymes? A type of sugar which will feed the Candida.

    Please keep us posted as to your progress while on the antibiotics.

    Able

    #64477

    Steadam2011
    Member
    Topics: 0
    Replies: 13

    It’s probably a better idea to let your body heal. The antibiotics will work better and surprisingly, your workouts will be better if you let yourself get better.

Viewing 5 posts - 1 through 5 (of 5 total)

The topic ‘Doing the Cleanse… While Antibiotics?’ is closed to new replies.